Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

January 26, 20124 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jan 26, 2012, 6:41 PM EST for 4 counties in Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 26, 2012, 6:41 PM EST (23:41 UTC)
Expired
Jan 26, 2012, 7:15 PM EST
In force
34 min
Issued by
NWS Atlanta, GA

Counties Bibb County, GA, Macon County, GA, Peach County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WWUS82 KFFC 262341
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EST THU JAN 26 2012

GAZ081-082-093>095-104-105-270015-
641 PM EST THU JAN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN SUMTER...PEACH...
MACON...BIBB...CRAWFORD...DOOLY AND HOUSTON COUNTIES UNTIL 715 PM
EST...

AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF NAKOMIS TO
ANDERSONVILLE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
PEACH...MACON...BIBB...CRAWFORD...DOOLY AND HOUSTON COUNTIES THROUGH
715 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAMAR...HUNTINGTON...METHVINS...NEW ERA...ANDERSONVILLE...AMERICUS...
ANDERSONVILLE NATIONAL HISTORIC SITE...FOUNTAINVILLE...BARTLETT...
GARDEN VALLEY...HICKS...DRAYTON...PENNINGTON...CLEARVIEW AND 
WHITEWATER STATE PARK. LOCALIZED AREAS OF WEAK ROTATION HAVE BEEN 
IDENTIFIED ALONG THE LEADING EDGE OF THIS STORM...BUT ALL REMAIN 
BELOW WARNING CRITERIA AND WILL CONTINUE TO BE MONITORED.

&&

LAT...LON 3216 8423 3216 8419 3218 8418 3223 8420
      3249 8414 3251 8411 3253 8401 3259 8407
      3264 8406 3265 8409 3288 8366 3267 8367
      3221 8377 3203 8393 3203 8396 3201 8395
      3196 8400 3191 8431
TIME...MOT...LOC 2341Z 231DEG 39KT 3261 8403 3241 8406
          3221 8415

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 26, 3:03 PM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 26, 3:03 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EST THU JAN 26 2012

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
UPPER LOW VICINITY OF SOUTHERN ARKANSAS THIS AFTERNOON MOVING
NORTHEASTWARD TONIGHT INTO THE OHIO VALLEY. STRONG LOW LEVEL JET
BRINGING PLENTY OF GULF MOISTURE NORTHWARD ACROSS THE CWA AHEAD OF
THIS SYSTEM. MOST OF NORTH AND CENTRAL GEORGIA IN A SLIGHT RISK AREA
THIS EVENING AND TONIGHT. STRONG SHEAR MAKING ISOLATED TORNADOES
POSSIBLE. SURFACE FRONT SHOULD ENTER NORTHWEST ZONES AROUND 06Z.
MODEL TREND CONSISTENT IN TAKING THE SURFACE SYSTEM EAST OF THE CWA
BY 12Z AND HAVE HELD ON ONLY TO A SLIGHT CHANCE OF SHOWERS FRIDAY
MORNING EASTERN ZONES. WILL KEEP THE FLASH FLOOD WATCH GOING AS IS.
WITH STRONG WARM ADVECTION...TEMPERATURES MAY NOT DROP MUCH
OVERNIGHT...DEPENDING ON LOCATION OF SURFACE FRONT DURING THE NIGHT.
HAVE GENERALLY GONE A BIT ABOVE MAV/MET TONIGHT. GEORGIA IS ON THE
TRAILING END OF ANOTHER COLD FRONT ON SATURDAY...BUT THIS ONE LOOKS
DRY FOR OUR CWA.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HAVE MADE NO CHANGES TO THE EXTENDED. SUNDAY LOOKS DRY LEADING
INTO A DRY BEGINNING OF THE WEEK. THE NEXT CHANCE FOR RAIN APPEARS TO
BE MIDWEEK NEXT WEEK WITH MODELS PINNING SOME TIME BETWEEN TUESDAY
AND WEDNESDAY FOR ANOTHER SYSTEM. THAT FAR OUT...MODELS WILL
LIKELY CONTINUE TO CHANGE THE TIMING AND IMPACTS.

&&

HYDROLOGY...
CONCERNS FOR HEAVY RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES FROM
THIS SYSTEM AND THE PRE-EXISTING MOIST GROUND CONDITIONS WILL LEAD
TO A CONTINUATION OF A FLASH FLOOD WATCH FOR MOST OF THE COUNTIES
NORTH OF THE CHATTAHOOCHEE RIVER.

A FLASH FLOOD WATCH WAS ISSUED OVER A FLOOD WATCH SINCE MOST
RIVERS...CREEKS...AND STREAMS IN THE AREA OF CONCERN ARE CLOSE TO
OR AT BANKFULL. THERE MAY BE A QUICKER RESPONSE TO ANY ADDITIONAL
RAINFALL THAT WILL LEAD TO FLOODING THAT IS MUCH FASTER THAN
NORMAL.

41/10

&&

AVIATION...
18Z UPDATE...
DIFFICULT FORECAST DUE TO LINE OF SHOWERS AND THUNDERSTORMS
FORECAST TO MOVE ACROSS THE AREA LATER THIS AFTERNOON AND EVENING.
POTENTIAL FOR HIGHLY VARIABLE WEATHER ASSOCIATED BUT CEILINGS MOSTLY
IN THE MVFR RANGE ALONG WITH MVFR VSBYS IN THE SHOWERS AND STORMS.
SURFACE WINDS S GENERALLY AROUND 10 KTS WITH AT LEAST SOME GUSTS
AROUND 20. FRONTAL PASSAGE EXPECTED LATER TONIGHT ENDING THE
SHOWERS/STORMS WITH CLEARING EXPECTED FOR FRIDAY. BDL

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE FOR ALL ELEMENTS INTO TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  63  36  62 /  80  20   5   5
ATLANTA         52  57  39  59 / 100  10   5   5
BLAIRSVILLE     49  54  31  53 / 100  20   5  10
CARTERSVILLE    50  57  32  56 / 100  10   5  10
COLUMBUS        55  62  40  63 / 100   5   5   5
GAINESVILLE     52  59  37  59 / 100  20   5  10
MACON           58  65  36  64 /  70  10   5   5
ROME            49  56  34  56 / 100   5   5   5
PEACHTREE CITY  52  58  35  60 / 100  10   5   5
VIDALIA         62  67  42  66 /  70  20   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH LATE
TONIGHT FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...FANNIN...FLOYD...GILMER...
GORDON...HARALSON...LUMPKIN...MURRAY...PAULDING...PICKENS...
POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

41
Hazardous weather outlook, Jan 26, 5:02 PM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EST THU JAN 26 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271400-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
502 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS
TONIGHT ROUGHLY ALONG AND SOUTH OF A LAGRANGE TO EATONTON LINE.

.SYNOPSIS...
A SQUALL LINE WILL PUSH THROUGH THE AREA AHEAD OF A COLD FRONT
THAT WILL PUSH THROUGH DURING THE OVERNIGHT HOURS.

.PRIMARY HAZARDS...
STRONG TO SEVERE THUNDERSTORMS WILL BRING POSSIBLE ISOLATED
TORNADOES...DAMAGING WIND...LOCALLY HEAVY RAIN...AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING THIS AFTERNOON AND TONIGHT.

.DISCUSSION...
A WARM AND MOIST GULF AIR MASS IS ALLOWING FOR STRONG TO SEVERE
THUNDERSTORMS THIS EVENING AN TONIGHT. THERE IS JUST ENOUGH
INSTABILITY OVER SOUTHERN SECTIONS OF THE FORECAST AREA...WITH CAPE
VALUES REACHING 500 TO 800 J/KG IN PORTIONS OF WEST CENTRAL
GEORGIA AND SHEAR TO SUPPORT STRONG TO SEVERE THUNDERSTORMS. SOME
SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINS OVER
PORTIONS OF NORTH GEORGIA THAT ARE ALREADY SATURATED...LEADING TO
FLASH FLOODING OF SMALL CREEKS...STREAMS...AND LOW-LYING FLOOD-
PRONE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY. NO OTHER HAZARDS EXPECTED
AT THIS TIME THROUGH THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION HAS BEEN REQUESTED THIS EVENING. SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

DEESE

In the hours before

Special weather statement, Jan 26, 5:33 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EST THU JAN 26 2012

GAZ053-066-067-262300-
533 PM EST THU JAN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP...
MERIWETHER AND COWETA COUNTIES UNTIL 600 PM EST...

AT 529 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOGANSVILLE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER AND COWETA COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE LOUISE...HARRISONVILLE...HOGANSVILLE...
SAINT MARKS...LONE OAK...GRANTVILLE...LUTHERSVILLE...MORELAND...
THOMAS CROSSROADS...MADRAS...SENOIA...TURIN...SHARPSBURG AND NEWNAN.

&&

LAT...LON 3319 8504 3323 8494 3328 8495 3348 8476
      3330 8454 3303 8493 3316 8507
TIME...MOT...LOC 2233Z 228DEG 29KT 3315 8492
Special weather statement, Jan 26, 6:07 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EST THU JAN 26 2012

GAZ068>071-079>081-091>093-103-104-262330-
607 PM EST THU JAN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WEBSTER...
TALBOT...SUMTER...SCHLEY...PIKE...MONROE...MARION...LAMAR...UPSON...
MACON...TAYLOR AND CRAWFORD COUNTIES UNTIL 630 PM EST...

AT 602 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF WOODLAND TO LEVERETTS...
MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WEBSTER...TALBOT...SUMTER...SCHLEY...PIKE...MONROE...MARION...
LAMAR...UPSON...MACON...TAYLOR AND CRAWFORD COUNTIES THROUGH 630 PM
EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE
POINTS...LEVERETTS...DUMAS...CENTERPOINT...PRESTON...MARION
ESTATES...OAKLAND...CHURCH HILL...DRANEVILLE...DOYLE...BRANTLEY...
TAZEWELL...JUNIPER...BUENA VISTA AND OLIVE BRANCH. LOCALIZED AREAS
OF WEAK ROTATION HAVE BEEN IDENTIFIED ALONG THE LEADING EDGE OF THIS
STORM...BUT ALL REMAIN BELOW WARNING CRITERIA AND WILL CONTINUE TO
BE MONITORED.

&&

LAT...LON 3195 8444 3191 8446 3192 8460 3285 8460
      3288 8451 3299 8453 3310 8393 3263 8385
      3251 8402 3251 8393 3247 8385 3229 8385
      3229 8390 3225 8396 3215 8403 3209 8398
      3192 8392 3191 8433 3187 8435
TIME...MOT...LOC 2306Z 263DEG 32KT 3287 8452 3268 8451
          3255 8447 3216 8442 3190 8452
Special weather statement, Jan 26, 6:25 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EST THU JAN 26 2012

GAZ069-080-081-092-093-104-105-270000-
625 PM EST THU JAN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SUMTER...
SCHLEY...UPSON...MACON...TAYLOR...CRAWFORD AND DOOLY COUNTIES UNTIL
700 PM EST...

AT 623 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ATWATER TO PLAINS...MOVING NORTHEAST AT 35
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
SCHLEY...UPSON...MACON...TAYLOR...CRAWFORD AND DOOLY COUNTIES THROUGH
700 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CONCORD...ROWLAND...PLAINS...WALLS CROSSING...MURRAYS CROSSROADS...
ELLAVILLE...HOWARD...CHARING...CREST...SUNNYSIDE...SPREWELL BLUFF
STATE PARK...WESLEY CHURCH...RUPERT...SHILOH AND ATWATER. LOCALIZED
AREAS OF WEAK ROTATION HAVE BEEN IDENTIFIED ALONG THE LEADING EDGE
OF THIS STORM...BUT ALL REMAIN BELOW WARNING CRITERIA AND WILL
CONTINUE TO BE MONITORED.

&&

LAT...LON 3197 8445 3232 8436 3261 8441 3275 8429
      3278 8438 3284 8442 3282 8445 3286 8449
      3297 8451 3299 8448 3299 8413 3285 8412
      3285 8393 3261 8388 3251 8402 3251 8393
      3248 8387 3237 8389 3211 8397 3193 8441
TIME...MOT...LOC 2325Z 244DEG 32KT 3296 8438 3281 8436
          3258 8430 3237 8425 3221 8429 3204 8434
Special weather statement, Jan 26, 6:41 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EST THU JAN 26 2012

GAZ081-082-093>095-104-105-270015-
641 PM EST THU JAN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN SUMTER...PEACH...
MACON...BIBB...CRAWFORD...DOOLY AND HOUSTON COUNTIES UNTIL 715 PM
EST...

AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF NAKOMIS TO
ANDERSONVILLE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
PEACH...MACON...BIBB...CRAWFORD...DOOLY AND HOUSTON COUNTIES THROUGH
715 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAMAR...HUNTINGTON...METHVINS...NEW ERA...ANDERSONVILLE...AMERICUS...
ANDERSONVILLE NATIONAL HISTORIC SITE...FOUNTAINVILLE...BARTLETT...
GARDEN VALLEY...HICKS...DRAYTON...PENNINGTON...CLEARVIEW AND
WHITEWATER STATE PARK. LOCALIZED AREAS OF WEAK ROTATION HAVE BEEN
IDENTIFIED ALONG THE LEADING EDGE OF THIS STORM...BUT ALL REMAIN
BELOW WARNING CRITERIA AND WILL CONTINUE TO BE MONITORED.

&&

LAT...LON 3216 8423 3216 8419 3218 8418 3223 8420
      3249 8414 3251 8411 3253 8401 3259 8407
      3264 8406 3265 8409 3288 8366 3267 8367
      3221 8377 3203 8393 3203 8396 3201 8395
      3196 8400 3191 8431
TIME...MOT...LOC 2341Z 231DEG 39KT 3261 8403 3241 8406
          3221 8415

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:28 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 58 more6 hr
Jan 26, 3:49 AM ESTFlash Flood WatchFFCBartow, Catoosa, Chattooga, Cherokee, Cobb, Dade and 16 more20 hr
Jan 26, 5:18 PM ESTFlash Flood WarningFFCDade6 hr
Jan 26, 5:33 PM ESTSpecial Weather StatementFFCCoweta27 min
Jan 26, 6:07 PM ESTSpecial Weather StatementFFCCrawford, Macon, Marion, Monroe, Schley, Sumter and 4 more23 min
Jan 26, 6:25 PM ESTSpecial Weather StatementFFCCrawford, Macon, Schley, Sumter, Taylor, Upson35 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.